MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; HARMONYAIR SURGICAL LIGHTING SYSTEM E-SERIES

STERIS CORPORATION HARMONYAIR; HARMONYAIR SURGICAL LIGHTING SYSTEM E-SERIES
Model Number E-SERIES
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the procedure, user facility personnel confirmed the patient did not sustain a bruise or an injury due to the reported event.A steris service technician arrived onsite following the event to inspect the lighting system.During the technician's inspection he found one of the spring arms was not holding position and the safety locking pin was missing.Through follow-up, the technician learned that prior to the reported event, user facility personnel had removed the safety locking pin in order to adjust the tension/positioning of the spring arm.User facility personnel then placed the spring arm upon the monitor arm so it was out of the way.When the patient was being transferred, the monitor arm was bumped subsequently causing the spring arm to "swing down" resulting in the reported event.The harmonyair surgical lighting system e-series is not under a steris service agreement for maintenance activities; the user facility is responsible for all maintenance activities.The technician removed the spring arms from service and is awaiting new spring arms prior to the lighting system being returned to service.A follow-up report will be submitted once all service activity is completed, and the lighting system is returned to service.
 
Event or Problem Description
The user facility reported that while a patient was sitting upwards being transferred from a gurney to the surgical table, a spring arm from their harmonyair surgical light system "swung down" subsequently causing the lighthead to contact the patient's forehead.User facility personnel proceeded with the procedure and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The steris service technician installed new spring arms, tested the function and operation of the lighting system and returned the unit to service.No additional issues have been reported.

Brand Name
HARMONYAIR
Common Device Name
HARMONYAIR SURGICAL LIGHTING SYSTEM E-SERIES
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key22104809
Report Number1043572-2025-00053
Device Sequence Number7356288
Product Code FSY
UDI-Device Identifier00724995173807
UDI-Public(01)00724995173807(11)200109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE-SERIES
Device Catalogue NumberLES01IN01T
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown